Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 107, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2006, 1:50 PM MDT for Chaffee County, Fremont County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 1:50 PM MDT (19:50 UTC)
- Expired
- Jul 26, 2006, 2:32 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Chaffee County, CO, Fremont County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:50 PM MDT | HAIL 0.75 | Salida, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 261950
SVRPUB
COC015-043-262045-
/O.NEW.KPUB.SV.W.0107.060726T1950Z-060726T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO...
NORTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...
* UNTIL 245 PM MDT...
* AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 2 MILES SOUTHEAST OF SALIDA...OR 52 MILES EAST OF
GUNNISON...AND WAS MOVING TO THE SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWISSVALE.
HOWARD.
AT 150 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZED
HAIL IN SALIDA.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3870 10599 3858 10617 3834 10585 3848 10565
3861 10569
$$2 follow-up statements
000
WWUS55 KPUB 262007
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT WED JUL 26 2006
COC015-043-262045-
/O.CON.KPUB.SV.W.0107.000000T0000Z-060726T2045Z/
CHAFFEE CO-FREMONT CO-
206 PM MDT WED JUL 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN FREMONT AND SOUTHEASTERN CHAFFEE COUNTIES...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SWISSVALE...OR 55 MILES EAST OF
GUNNISON...AND WAS MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HOWARD.
AT 150 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZED
HAIL IN SALIDA.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3870 10599 3858 10617 3834 10585 3848 10565
3861 10569
$$000
WWUS55 KPUB 262032
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT WED JUL 26 2006
COC015-043-262042-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-060726T2045Z/
CHAFFEE CO-FREMONT CO-
232 PM MDT WED JUL 26 2006
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN FREMONT AND SOUTHEASTERN CHAFFEE COUNTIES...
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.
LAT...LON 3870 10599 3858 10617 3834 10585 3848 10565
3861 10569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:06 AM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 4:06 AM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 406 AM MDT WED JUL 26 2006 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LOTS GOING ON THIS MORNING. DECREASING MCS WAS NOTED OVER SE CO. QUITE A BIT OF RAIN ASSOCIATED WITH THIS MCS FELL OVER PARTS OF THE SE CO PLAINS EARLY THIS EVENING...WITH 1-2 ESTIMATES IN AN ARCH FROM LA VETA PASS TO AGUILAR TO THATCHER THEN NE UP TOWARS LHX AND LAS ANIMAS. ON THE LARGER SCALE...IMPRESSIVE MCS OVER AZ. I MENTION THIS ADDITIONAL FEATURE AS THE 00Z WRF MODEL IS HAVING SERIOUS PROBLEMS INDICATING THE RAINFALL OVER BOTH CO AND AZ. FOR ALL PRACTICAL PURPOSES...IT DOES NOT KNOW THESE FEATURES EXIST. THIS LEADS TO SERIOUS CONCERNS ON HOW WELL IT WILL PERFORM FOR LATER TODAY AND TONIGHTS FORECAST. REVIEWING THE 00Z GFS AND COMPARING HOW IT DID BETWEEN THE 00Z AND 06 UTC TIME FRAME INDICATES IT HAD A MUCH BETTER GRIP ON REALITY AS IT BROKE OUT HVY PRECIP OVER CO AND AZ...ALBEIT IT LOCATIONS WERE A BIT SUSPECT. TODAY...AS MENTIONED ABOVE...00Z WRF HAVING PROBLEMS. IT APPEARS IT FCST MAX TEMPS ARE ALSO HAVING PROBLEMS AND THIS IS RELATED TO ITS FCSTD RH FIELDS FOR LATER TODAY AS IT IS KEEPING LOTS OF CLOUDS OVER THE PLAINS TODAY. I DONT THINK THIS WILL BE CASE AND HAVE IGNORED THE MET MOS...AND WENT WITH THE HIGHER GFS MOS NUMBERS. IT WILL NOT BE AS HOT TODAY OVER THE REGION DUE TO THE WET GROUND AND BIT COOLER 700 MB TEMPS OVER THE REGION...AND EXPECT TEMPS MAINLY IN THE MID 90S OVER THE PLAINS...WITH 80S OVER THE GREATER COS REGION. AS FOR PRECIP AND ESPECIALLY PRECIP AMOUNTS...MY CONFIDENCE IS LOW ON THE ACCURACY OF MODEL GUIDANCE TODAY. LOOKING AT THE REAL TIME DATA AND CONCEPTUAL KNOWLEDGE...I DO NOT SEE STRONG FORCING TO WARRANT A WATCH...BUT CANNOT RULE OUT LOCALLY HVY RAIN...ESPECIALLY OVER THE BURN SCARS. PRECIP OVER THE PLAINS WAS NOT TOO SHABBY AS MENTIONED ABOVE...BUT IT WASNT EXCESSIVE EITHER. FOR NOW GO WITH MAINLY SCTD POPS OVER THE REGION LATER THIS AFTERNOON. TONIGHT...DONT THINK WE WILL SEE PRECIP LASTING INTO THE LATE NIGHT HOURS AS WE ARE SEEING NOW (2 AM)...AND HAVE TAPERED POPS AFTER 06Z. WILL SEE SCTD STORMS DURING THE EVENING HOURS ON THE PLAINS. /HODANISH .LONG TERM... (THURSDAY THROUGH WEDNESDAY) DRYING/WARMING TREND EXPECTED FOR THURS/FRIDAY BEHIND TONIGHTS SHORTWAVE...THEN MONSOON MOISTURE RETURNS AS UPPER HIGH SHIFTS INTO THE CENTRAL PLAINS OVER THE WEEKEND. CHALLENGE FOR THURSDAY CONTINUES TO BE POPS. NAM12 IS SLOWER THAN THE GFS TO MOVE THE SHORTWAVE SOUTH OF THE REGION...THUS NAM PORTRAYS A WETTER SCENARIO FOR THURSDAY AS SHORTWAVE INTERACTS WITH RESIDUAL LOW LVL MOISTURE ACROSS THE SE PLAINS. THINK THE GFS MAY BE ON THE RIGHT TRACK WITH LOWER POPS ACROSS THE SE GIVEN DRYING IN CURRENT WV PICS BEHIND SHORTWAVE. HAVE DECREASED POPS ACROSS THE PIKES PEAK REGION...THOUGH WILL MAINTAIN SOME 10 POPS ACROSS THE SE PLAINS FOR NOW GIVEN UNCERTAINTIES. HOWEVER ITS POSSIBLE LATER SHIFTS MAY NEED TO DECREASE THESE POPS EVEN FURTHER. FRIDAY SHOULD SEE WARMER TEMPERATURES WITH READINGS APPROACHING 100 ACROSS PORTIONS OF THE SE PLAINS. AGAIN MAINTAINED SOME ISOLATED POPS FOR JUST ABOUT EVERYWHERE...HOWEVER THIS MAY BE A BIT OPTIMISTIC ACROSS THE SE PLAINS. UPPER HIGH MIGRATES INTO THE CENTRAL PLAINS DURING THE REMAINDER OF THE EXTENDED. THUS FLOW ALOFT WILL TRANSITION TO SOUTHERLY...ADVECTING MONSOON PLUME BACK ACROSS THE REGION IN THE SATURDAY THROUGH TUESDAY TIME FRAME. THUS...INCREASING POPS EXPECTED FROM WEST TO EAST THROUGH THE TIME FRAME...WITH INCREASING PRECIPITABLE WATERS INDICATING THREAT FOR HEAVY RAIN WILL RETURN...ESPECIALLY ACROSS THE WESTERN AREAS. LITTLE CHANGES MADE TO GRIDS BEYOND DAY 5. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/31
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT WED JUL 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THE REST OF THIS MORNING ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. BY THIS AFTERNOON...THUNDERSTORMS WILL BE COME SCATTERED ACROSS ALL OF THE MOUNTAINS OF COLORADO. SOME OF THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL ALSO DEVELOP BY EARLY AFTERNOON ACROSS THE PALMER DIVIDE REGION AND LAST INTO THE EARLY EVENING HOURS. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE REMAINDER OF THE PLAINS. SOME OF THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. ALL THUNDERSTORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER THE MOUNTAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 45 MPH. MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT WEEK...AS THE MONSOON PLUME SHIFTS BACK OVER THE REGION. THIS WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAINFALL FOR SATURDAY THROUGH NEXT TUESDAY...ESPECIALLY OVER THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE REGION.
In the hours before
Local storm report, Jul 26, 12:17 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1217 PM MDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 10 N FLORISSANT 39.09N 105.29W
07/25/2006 TELLER CO COUNTY OFFICIAL
ROAD DAMAGE IN TURKEY CREEK BASIN
0730 PM FLASH FLOOD 2 SE LA VETA 37.49N 104.98W
07/25/2006 HUERFANO CO COUNTY OFFICIAL
ROAD DAMAGE
0740 PM FLASH FLOOD 8 WSW AGUILAR 37.36N 104.79W
07/25/2006 LAS ANIMAS CO TRAINED SPOTTER
MAJOR EROSION AND ROAD DAMAGE
&&
TLMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:41 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Jul 25, 7:01 PM MDT | Flash Flood Warning | PUB | Las Animas | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.